Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 80, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Nov 30, 2016, 1:21 AM CST for Madison County, Marshall County, Morgan County, Alabama. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2016, 1:21 AM CST (07:21 UTC)
- Expired
- Nov 30, 2016, 2:00 AM CST
- In force
- 39 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 1:48 AM CST | TSTM WND DMG | 3 Sse Huntsville, AL | TWO LARGE OAK TREES AT A RESIDENCE WERE SNAPPED AT ABOUT 25 FEET ABOVE THEIR BASE ON TANNAHILL DRIVE IN SOUTH HUNTSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 6:47 PM CST | Tornado Watch | SPC | 8 hr |
| Nov 29, 10:28 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433
WUUS54 KHUN 300721
SVRHUN
ALC089-095-103-300800-
/O.NEW.KHUN.SV.W.0080.161130T0721Z-161130T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
121 AM CST WED NOV 30 2016
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE ALABAMA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN NORTH CENTRAL ALABAMA...
SOUTHEASTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
NORTHWESTERN MARSHALL COUNTY IN NORTHEASTERN ALABAMA...
* UNTIL 200 AM CST
* AT 120 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HUNTSVILLE TO 6 MILES SOUTHEAST OF PRICEVILLE TO
NEAR HELICON...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MADISON...HARTSELLE...MOORES MILL...REDSTONE
ARSENAL...MERIDIANVILLE...HAZEL GREEN...OWENS CROSS ROADS...
FALKVILLE AND GURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR NORTH
CENTRAL...NORTHEASTERN AND NORTHWESTERN ALABAMA...AND MIDDLE
TENNESSEE.
LAT...LON 3499 8633 3491 8631 3487 8635 3483 8633
3473 8636 3463 8636 3460 8631 3460 8629
3454 8634 3430 8662 3431 8704 3450 8682
3455 8679 3465 8679 3499 8660
TIME...MOT...LOC 0720Z 258DEG 30KT 3477 8656 3447 8680 3415 8717
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
73What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 11:21 PM CST, 2 hours earlier.
Area forecast discussion, Nov 29, 11:21 PM CST, 2 hours before
Area Forecast Discussion National Weather Service Huntsville AL 1121 PM CST Tue Nov 29 2016 .UPDATE... For 06Z TAFS. && .NEAR TERM...(Tonight) Issued at 830 PM CST Tue Nov 29 2016 Looks like the warm front is now just moving out of our cwa and is heading into mid TN. Meanwhile a slow moving cdfnt in now extending over sern MO. Models are still showing a lot of low level shear this evening and into the overnight hours. However with the warm front progged to be out of our cwa overnight, the threat of svr wx should begin to weaken a little after midnight. As the boundary layer cools and becomes a little more stable overnight, the svr wx threat should become more of a hvy rain event with some flash flooding possible. Otherwise the current fcst looks good and see no reason to make any changes attm. .SHORT TERM...(Wednesday through Thursday) Issued at 136 PM CST Tue Nov 29 2016 Convection, perhaps near-severe in sports or slowly diminishing, will still be ongoing across our eastern counties at 12z on Wednesday. The upper trough axis will push across by early afternoon ushering in the "cooler" air. Will taper pops from west to east and also temporally with all areas rain free by afternoon. Weak surface high will build across the region Wednesday night into Thursday with sunny and slightly below normal temperatures anticipated. .LONG TERM...(Thursday night through Monday) Issued at 136 PM CST Tue Nov 29 2016 Fairly strong cold air advection will continue to advect drier air into the area Thursday/Thursday night, via northwesterly flow. In addition, light winds will continue over the Tennessee Valley, as the surface high will not have moved much. This will allow for a very good radiational cooling event by Friday morning. It should allow lows to drop to near dewpoints to around 30 degrees. Temperatures should rebound to near normal highs during the day on Friday. Models all develop a more zonal flow aloft originating from Texas, as the high pressure remains over the area through Friday night. This will be in response to a cut-off low that develops over the southwestern U.S. This should keep highs and lows through Friday night near normal/slightly above normal (normal highs mid to upper 50s/normal lows mid to upper 30s). Models do advect deeper moisture eastward into the Tennessee Valley ahead of it Saturday through Sunday. How far north the deeper moisture gets and thus rainfall is the difference in the model forecasts. At this point, including a blend for the forecast. Saturday night through Sunday are keeping a 30 to 60 percent chance of rain in the forecast. This likely will be the best time for more widespread precipitation, but how much greatly depends on which model solution is correct. Early next week remains active, as the cut-off low kicks northeast along the jetstream into Arkansas and into Kentucky. There could be some stronger thunderstorm potential with this system, but too far off to address at this point. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1115 PM CST Tue Nov 29 2016 A line of sct storms, ahead of a cdfnt now over sern MO, will continue thru 09z before beginning to diminish. The cdfnt will go thru KMSL arnd 12z and by 15z at KHSV. Mainly ifr conditions are expected at both taf sites thru 18z, after 18z vfr conditions are expected. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...007 SHORT TERM...15 LONG TERM...KTW AVIATION...007 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Nov 29, 10:40 PM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1040 PM CST TUE NOV 29 2016 ALZ001>010-016-TNZ076-096-097-301200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1040 PM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...OVERNIGHT... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE FOR THE REST OF THIS EVENING AND INTO THE EARLY MORNING HOURS ON WEDNESDAY. THE PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL, DAMAGING WIND GUSTS, AND BRIEF TORNADOES. A TORNADO WATCH IS IN EFFECT FOR ALL OF THE TENNESSEE VALLEY UNTIL 3 AM. THERE WILL ALSO BE A THREAT OF HEAVY RAIN WITH LOCALIZED FLASH FLOODING OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS REMAIN POSSIBLE DURING THE MID TO LATE MORNING HOURS ON WEDNESDAY BUT MAINLY FOR THE EASTERN HALF OF THE AREA AS THE LINE OF SHOWERS AND THUNDERSTORMS EXITS TO OUR EAST. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS STARTING SUNDAY NIGHT AND CONTINUING THROUGH TUESDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS IN PROGRESS.
In the hours before
Local storm report, Nov 30, 12:03 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1203 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TORNADO 1 NNW BROWNSBORO 34.76N 86.46W
11/29/2016 MADISON AL TRAINED SPOTTER
SEVERAL HOMES DAMAGED NORTH OF CENTRAL ELEMENTARY SCHOOL
ALONG RYLAND PIKE. RELAYED VIA HAM RADIO OPERATORS.
&&Local storm report, Nov 30, 12:07 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1207 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM HAIL N MORGAN CITY 34.47N 86.57W
11/29/2016 E0.88 INCH MORGAN AL TRAINED SPOTTER
&&Local storm report, Nov 30, 12:15 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1215 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND DMG 5 S MORGAN CITY 34.40N 86.57W
11/29/2016 MARSHALL AL EMERGENCY MNGR
POWERLINES REPORTED DOWN ALONG PLEASANT VALLEY ROAD IN
UNION GROVE. POSSIBLE TORNADO.
&&Local storm report, Nov 30, 12:54 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1254 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TORNADO 2 NNW IDER 34.73N 85.69W
11/30/2016 DEKALB AL EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES REPORTED DOWN. MULTIPLE
INJURIES ALSO REPORTED.
&&Local storm report, Nov 30, 12:59 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1259 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM TORNADO 4 NNE IDER 34.76N 85.65W
11/30/2016 DEKALB AL EMERGENCY MNGR
ROOF TORN OFF OF A HOME ALONG COUNTY ROAD 159 NORTH OF
IDER.
&&Local storm report, Nov 30, 1:07 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
107 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND GST 6 WSW TRINITY 34.57N 87.17W
11/30/2016 E63 MPH LAWRENCE AL TRAINED SPOTTER
SPEED MEASURED BY AN APRS WEATHER STATION AT EAST
LAWRENCE HIGH SCHOOL. RELAYED VIA HAM RADIO OPERATORS.
&&The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 6:28 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 47 min |
| Nov 29, 7:05 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 25 min |
| Nov 29, 7:14 PM CST | Tornado Warning | HUN | Colbert, Franklin | 31 min |
| Nov 29, 7:31 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence | 29 min |
| Nov 29, 7:59 PM CST | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone | 31 min |
| Nov 29, 8:22 PM CST | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 38 min |
| Nov 29, 8:25 PM CST | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 4 hr |
| Nov 29, 8:32 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison | 28 min |
| Nov 29, 8:44 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 46 min |
| Nov 29, 8:48 PM CST | Tornado Warning | HUN | Franklin | 27 min |
| Nov 29, 8:58 PM CST | Tornado Warning | HUN | Limestone, Madison, Morgan | 22 min |
| Nov 29, 8:59 PM CST | Tornado Warning | HUN | Cullman | 31 min |
| Nov 29, 9:07 PM CST | Tornado Warning | HUN | Limestone, Madison | 23 min |
| Nov 29, 9:23 PM CST | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 37 min |
| Nov 29, 9:24 PM CST | Tornado Warning | HUN | Madison | 23 min |
| Nov 29, 9:32 PM CST | Severe Thunderstorm Warning | HUN | Lawrence, Limestone | 43 min |
| Nov 29, 9:41 PM CST | Tornado Warning | HUN | Lawrence, Limestone | 19 min |
| Nov 29, 9:41 PM CST | Tornado Warning | HUN | Jackson, Madison | 37 min |
| Nov 29, 10:17 PM CST | Tornado Warning | HUN | Cullman | 28 min |
| Nov 29, 10:20 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 40 min |
| Nov 29, 10:31 PM CST | Tornado Warning | HUN | Morgan | 29 min |
| Nov 29, 10:34 PM CST | Severe Thunderstorm Warning | HUN | Madison | 41 min |
| Nov 29, 10:49 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 41 min |
| Nov 29, 10:54 PM CST | Tornado Warning | HUN | Jackson | 36 min |
| Nov 29, 10:56 PM CST | Tornado Warning | HUN | Marshall, Morgan | 22 min |
| Nov 29, 11:12 PM CST | Tornado Warning | HUN | Madison, Marshall | 14 min |
| Nov 29, 11:32 PM CST | Severe Thunderstorm Warning | HUN | Jackson, Marshall | 43 min |
| Nov 30, 12:02 AM CST | Tornado Warning | HUN | DeKalb, Jackson | 24 min |
| Nov 30, 12:05 AM CST | Severe Thunderstorm Warning | HUN | Franklin, Lawrence, Morgan | 40 min |
| Nov 30, 12:23 AM CST | Tornado Warning | HUN | Jackson | 23 min |
| Nov 30, 12:37 AM CST | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 38 min |
| Nov 30, 12:50 AM CST | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 40 min |
| Nov 30, 12:55 AM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 50 min |
| Nov 30, 1:40 AM CST | Severe Thunderstorm Warning | HUN | Jackson | 65 min |
| Nov 30, 1:41 AM CST | Flash Flood Warning | HUN | Lawrence, Limestone, Madison, Morgan | 6 hr |
| Nov 30, 1:44 AM CST | Tornado Warning | HUN | Jackson | 31 min |
| Nov 30, 1:53 AM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall, Morgan | 40 min |
| Nov 30, 2:12 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 33 min |
| Nov 30, 2:15 AM CST | Tornado Warning | HUN | Jackson | 30 min |
| Nov 30, 2:37 AM CST | Tornado Warning | HUN | Cullman | 38 min |
| Nov 30, 2:39 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 36 min |
| Nov 30, 3:08 AM CST | Tornado Warning | HUN | Cullman, Marshall, Morgan | 37 min |
| Nov 30, 3:14 AM CST | Flash Flood Warning | HUN | Jackson | 6 hr |
| Nov 30, 3:34 AM CST | Tornado Warning | HUN | Madison, Marshall, Morgan | 26 min |
| Nov 30, 3:53 AM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 37 min |
| Nov 30, 4:29 AM CST | Special Weather Statement | HUN | Jackson | 46 min |
| Nov 30, 5:11 AM CST | Special Weather Statement | HUN | Cullman | 49 min |
| Nov 30, 5:15 AM CST | Flash Flood Warning | HUN | Cullman, Madison, Marshall, Morgan | 6 hr |
| Nov 30, 6:44 AM CST | Flash Flood Warning | HUN | DeKalb, Jackson, Marshall | 4 hr |
| Nov 30, 10:49 AM CST | Areal Flood Warning | HUN | DeKalb, Jackson, Marshall | 4 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.